Can you overdose on Spice?
Yes! There is a possibility of severe overdose due to unpredictability of the actual Spice ingredients. This is because there are over 140 synthetic cannabinoids that could be found in any one product, some of which are extremely potent.
So, what actually happens when you overdose on Spice? How much Spice is too much? And what to do in case of overdose? We review here. Then, we invite your questions and comments about Spice overdose in the comment section at the end. We try to respond to all legitimate questions with a personal and prompt reply.
Can you overdose on Spice?
Yes, cases of Spice intoxication and related symptoms of overdose have been reported in emergency rooms across the country. Accidental overdosing mainly occurs because Spice products can vary a great deal from one batch to another. Although Spice is known as a herbal mixture akin to marijuana (and is commonly referred to as the safe and legal alternative to weed), in reality, you can never be certain what’s inside a Spice product. This is because the manufacturers are constantly changing the composition by including different cannabinoids in order to evade the law.
Not only is little known about the herbs contained, but the synthetic cannabinoids sprayed on organic content can be many more potent than the THC found in marijuana. Doses can also be unevenly appplied, leading to high toxicity in any one dose.
How many Spice is too much?
How much Spice does it take to overdose? It’s impossible to say how much Spice is too much, as each batch is a unique blend of herbs and cannabinoid(s)… even within the same Spice labeled product. In addition to type of cannabinoid, the amount of psychoactive material can vary which means that even a little dose of Spice can provoke serious side effects. The unpredictability of its manufacturing process and the very fact that the package reads ”not for human consumption” is a true warning that this drug is unfit for humans (and highly dangerous).
What happens when you overdose on Spice?
While mild intoxication from Spice is not dangerous and gradually resolves over a couple of hours, severe intoxication may be life-threatening and requires urgent medical assistance. Below are listed are some potential Spice side effects, ranging from mild to severe intoxication from Spice.
Mild symptoms of Spice intoxication
- distorted perception
- dry mouth
- increased heart rate
- mood changes
- red eyes
Moderate symptoms of Spice intoxication
Severe and serious symptoms of Spice intoxication
- acute kidney failure
- severe agitation
Spice overdose help
Mild overdose may only require simple surveillance, but moderate to severe cases of Spice overdose necessitate medical assistance. This is because death by Spice overdose is related to actions based on hallucinations, which can be treated. There are a number of detox, emergency, and poison clinics throughout the U.S. that you can turn to in case of moderate or severe overdose. Call the Poison Control Center at 1-800-222-1222 or dial 9-1-1 in cases of Spice overdose. Or, check the national database of the Substance Abuse and Mental Health Administration website and choose one that is nearest to you where you can be immediately assisted.
Overdose on Spice questions
The accessibility of Spice is of great concern to public health. In this article we’ve reviewed what happens when you overdose on Spice and what to do should moderate or serious symptoms manifest. If you have any questions regarding overdose from Spice, please contact us in the comments section below. We will try to get back to you in a personal and prompt manner.
Reference Sources: Toxnet: Synthetic cannabinoids
New Hampshire Government Website: Emergency treatment of Spice Overdose
The White House ONDCP: Fact sheet on synthetic drugs
Photo credit: MysticRainbowStock